MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 35 DETACHABLE; PERIPHERAL

MICROVENTION INC. AZUR CX 35 DETACHABLE; PERIPHERAL
Model Number 45-752039
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for evaluation.  the investigation is ongoing.Upon completion of the investigation, a supplemental mdr will be submitted.  .
 
Event or Problem Description
It was reported during a coil embolization the catheter was in a tortuous anatomy and placed in splenic artery aneurysm.The coil was in the guide catheter and would not advance.The coil was pulled back and resistance was felt.The coil would not go past curve of the catheter to come out of the catheter.At this point the physician realized that the coil had detached in the catheter.Physician pulled the catheter back which bucked the catheter out of the aneurysm.Had to pull out the guide catheter with detached coil in it.Had to regain celiac access.There was no reported injury and the patient was in good condition.
 
Additional Manufacturer Narrative
The investigation of the returned coil system found the implant partially advanced through the microcatheter.The implant was retrieved from the microcatheter and was found damaged, deformed, and severely stretched at the proximal section.The pusher was not returned for evaluation.The implant's monofilament showed a tensile break shape at the tip, which is consistent with the device experiencing excessive force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.The microcatheter used in the procedure was also evaluated and was found to be kinked at 36cm from the hub, which is consistent with the resistance experienced during advancement as described in the reported event.
 
Event or Problem Description
N/a.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key16549664
Report Number2032493-2023-00621
Device Sequence Number14963162
Product Code KRD
UDI-Device Identifier00812636021102
UDI-Public(01)00812636021102(11)220929(17)270831(10)0000266816
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-752039
Device Catalogue Number45-752039
Device Lot Number0000266816
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight118 KG